Clinical Case DiscussionsTianeptine Abuse Leading to an Episode of Psychosis A Case Report and Literature ReviewKARIM, ASIF MD; IOANNOU, CONSTANTINE MDAuthor Information KARIM: Stony Brook University Hospital, Stony Brook, NY IOANNOU: Nassau University Medical Center, East Meadow, NY The authors declare no conflicts of interest. Please send correspondence to: Asif Karim, MD, Department of Psychiatry, Stony Brook University Hospital, 101 Nicolls Road HSC T-10, Room 034, Stony Brook, NY 11794-8101 (e-mail: firstname.lastname@example.org). Online date: March 5, 2020 Journal of Psychiatric Practice: March 2020 - Volume 26 - Issue 2 - p 146-148 doi: 10.1097/PRA.0000000000000448 Buy Metrics Abstract Tianeptine is an atypical mu-opioid receptor agonist. It is available as an antidepressant outside the United States, but it is also classified as a controlled substance in many other countries. It is not approved by the United States Food and Drug Administration for the treatment of depression but it can be obtained online without a prescription. The case described in this article involved a patient who developed symptoms of psychosis on supratherapeutic doses of tianeptine, highlighting the importance of inquiring into all supplements taken by patients when conducting an initial psychiatric evaluation. Copyright © 2020 Wolters Kluwer Health, Inc. All rights reserved.